Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


drop foot
Nov 6, 2007

Hello my name is George I started taking HIV drugs <ATRIPLA> for the first time 3 year ago 4 months ago I started to feel pain on my right foot and lower leg, The pain increased a lot, and 2 months ago I stopped taking <atripla>, but the pain ,burning, tingling,didn't disappear and I got diagnosed with ''drooping foot''.Last week I had an operation ,I was told the bone on the lower leg got rasped for the muscle to be able to decompress. Now , 1 week later the pain is even worse and I have lost even more control of my foot Q; Is the situation irreversible? Is the muscle or nerve damaged forever? Where can I go that accepts ''ADAP'' and specializes in this kind of problems, in N.Y.C.? Thank you!

Response from Dr. Henry

First of all I recommend discussing with your HIV specialist what should be done regarding your HIV infection. It seems unlikely that the Atripla had anything to do with the nerve condition that you described but being off treatment often can result in increased risk for a variety of health problem s(both AIDS related and others). Many HIV specialists in NYC have considerable experience with neurologic conditions and /or work with a neurologist they can recommend. Also, many HIV specialists throughout the USA are used to dealing with ADAP and other insurance issues so following up with a user friendly clinic is highly recommended. KH



Previous
supplement for anxiety?
Next
Atripla and horrible side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement